Yan Theorem in L with Applications to Asset Pricing

  • Gianluca Cassese*
Original Papers


We prove an L version of the Yan theorem and deduce from it a necessary condition for the absence of free lunches in a model of financial markets, in which asset prices are a continuous ℝ d valued process and only simple investment strategies are admissible. Our proof is based on a new separation theorem for convex sets of finitely additive measures.


Arbitrage free lunch fundamental theorem of asset pricing martingale measure Yan theorem 

2000 MR Subject Classification

91B28 60G44 60H30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ansel J.P., Stricker C. Quelques remarques sur un théoreme de Yan. Séminaire de Probabilité XXIV, Lecture Notes in Mathematics, 1426:266–274 (1990)Google Scholar
  2. 2.
    Back, K. Asset pricing for general processes. Journal of Mathematical Economics, 20(4):371–395 (1991)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bhaskara Rao, K.P.S., Bhaskara Rao, M. Theory of charges. Academic Press, London, 1983Google Scholar
  4. 4.
    Cassese, G. Asset pricing with no exogenous probability. Mathematical Finance, (2007) to appearGoogle Scholar
  5. 5.
    Cvitanic, J., Karatzas, I. Hedging contingent claims with constrained portfolios. Annals of Applied Probability, 3(2):652–681 (1993)zbMATHGoogle Scholar
  6. 6.
    Delbaen, F., Schachermayer, W. A general version of the fundamental theorem of asset pricing. Mathematische Annalen, 300(1):463–520 (1994)CrossRefzbMATHGoogle Scholar
  7. 7.
    Delbaen, F., Schachermayer, W. The existence of absolutely continuous local martingale measures. Annals of Applied Probability, 5(4):926–945 (1995)zbMATHGoogle Scholar
  8. 8.
    Dunford, N., Schwartz, J.T. Linear operators. Part I. Wiley, New York, 1988Google Scholar
  9. 9.
    Fan, K. A minimax inequality and applications in:inequalities III, ed. by O. Shisha, Academic Press, New York, 1972Google Scholar
  10. 10.
    Jacod, J., Shiryaev, A. Limit theorems for stochastic processes. Springer-Verlag, Berlin, 1987Google Scholar
  11. 11.
    Jouini, E., Napp, C., Schachermayer W. Arbitrage and state price deflators in a general intertemporal framework. Journal of Mathematical Economics, 41:722–734 (2005)CrossRefzbMATHGoogle Scholar
  12. 12.
    Karatzas, I., Žitkovic, G. Optimal consumption from investment and random endowment in incomplete semimartingale markets. Annals of Probability, 31(4):1821–1858 (2003)CrossRefzbMATHGoogle Scholar
  13. 13.
    Kreps, D.M. Arbitrage and equilibrium in economies with infinitely many commodities. Journal of Mathematical Economics, 8(1):15–35 (1981)CrossRefzbMATHGoogle Scholar
  14. 14.
    Levental, S., Skorohod, A.V. A necessary and sufficient condition for absence of arbitrage with tame portfolios. Annals of Applied Probability, 5(4):906–925 (1995)zbMATHGoogle Scholar
  15. 15.
    Lowenstein, M., Willard, G. Rational equilibrium asset-pricing bubbles in continuous trading models. Journal of Economic of Theory, 91(1):17–58 (2000)CrossRefGoogle Scholar
  16. 16.
    Meyer, P.A. Probability and potential. Blaisdell, Waltham, 1966Google Scholar
  17. 17.
    Protter, P. Stochastic integration and differential equations. Springer-Verlag, Berlin, 2004Google Scholar
  18. 18.
    Revusz, D., Yor, M. Continuous martingales and brownian motion. Springer-Verlag, Berlin, 1999Google Scholar
  19. 19.
    Rokhlin, D.B. The Kreps-Yan theorem for l . International Journal of Mathematics and Mathematical Sciences, 2005(17):2749–2756 (2005)CrossRefzbMATHGoogle Scholar
  20. 20.
    Royden, H. Real analysis. MacMillan, New York, 1988Google Scholar
  21. 21.
    Schweizer, M. Martingale densities for general asset prices. Journal of Mathematical Economics, 21(4):363–378 (1992)CrossRefzbMATHGoogle Scholar
  22. 22.
    Stricker, C. Arbitrage et lois de martingale. Annales de l’Institut Henri Poincaré, 26(3):451–460 (1990)zbMATHGoogle Scholar
  23. 23.
    Yan, J.A. Caractérization d’une classe d’ensembles convexes de L 1 ou H 1, Séminaire de Probabilité XIV, Lecture Notes in Mathematics, 1980, 784:220–222Google Scholar
  24. 24.
    Yosida, Y., Hewitt, E. Finitely additive measures. Transactions of the American Mathematical Society, 72(1):46–66 (1952)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  1. 1.University of LuganoSwitzerland and Università del SalentoLugano

Personalised recommendations